Wisconsin, 2012Hail and Damaging Winds in Wisconsin, September 4 to 5, 2012
September 4 to 5, 2012 · NWS MKX · 27 events in 14 counties and zones
Thunderstorms developed in the early evening of September 4th in an unstable air mass over the region with lift from an upper-level disturbance that moved across the western Great Lakes region ahead of a stronger wave in the Northern Plains. CAPE values of 2000 J/kg to 2500 J/kg and 0-6 km bulk shear around 30 knots was sufficient to produce favorable conditions for sustained updrafts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $155,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in the early evening of September 4th in an unstable air mass over the region with lift from an upper-level disturbance that moved across the western Great Lakes region ahead of a stronger wave in the Northern Plains. CAPE values of 2000 J/kg to 2500 J/kg and 0-6 km bulk shear around 30 knots was sufficient to produce favorable conditions for sustained updrafts. These factors produced clusters of severe thunderstorms that developed along a weak convergent boundary that extended from northeast Minnesota through western Wisconsin. The clusters of supercell thunderstorms produced damaging wind gusts over a good portion of South-Central and Southeast Wisconsin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Sep 4, 2:28 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Sep 4, 2:28 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 PM CDT TUE SEP 4 2012
.TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH
STILL WATCHING POTENTIAL FOR THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON AND INTO THE EVENING AS A WEAK SHORTWAVE AND SURFACE
BOUNDARY APPROACH. STARTING TO SEE SOME RETURNS ON RADAR IN
SOUTHEAST MN...SO STILL FEEL GOOD ABOUT LIKELY POPS IN THE WESTERN
FORECAST AREA LATE AFTERNOON AND INTO THE EVENING. SEVERE STORMS
POSSIBLE...WITH AROUND 30 KT 0-6KM BULK SHEAR TO GO ALONG WITH
ROUGHLY 2000 J/KG CAPE. HAIL AND WIND ARE THE PRIMARY SEVERE
CONCERNS.
CONVECTION SHOULD WIND DOWN OR MOVE OUT BY LATE EVENING...WITH
ATTENTION THEN TURNING WEST TOWARD THE APPROACHING MAIN SHORTWAVE
AND SURFACE COLD FRONT. KEPT POPS CHANCE LATER TONIGHT...WITH LIKELY
OR BETTER POPS WEDNESDAY AS THE TROUGH AND FRONT MOVE THROUGH. COULD
SEE SOME STRONG TO SEVERE STORMS TOMORROW AS WELL...BUT MAY BE
DIFFICULT WITH NOT MUCH TIME TO HEAT THINGS UP. BEST CHANCE FOR
STRONGER STORMS WILL BE IN THE SOUTHEAST WHERE MORE HEATING MAY
OCCUR. KEPT HIGHS UPPER 70S TO LOW 80S TOMORROW PER 925 MB TEMPS.
MAY STRUGGLE TO GET THERE THOUGH IF CLOUDS AND PRECIP LINGER FOR
MUCH OF THE DAY.
.WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE IS HIGH.
WILL CLEAR OUT ANY PRECIP BY 00Z THURSDAY. SOME OF THE MODELS HANG
ONTO SOME PRECIP IN THE FAR SOUTHEAST CORNER PAST 00Z...BUT EXPECT
THE DRIER AIR TO WORK IN PRETTY QUICK BEHIND THE FRONT. MOSTLY
SUNNY WITH LOW DEWPOINTS ON THURSDAY.
.THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE IS MEDIUM.
A SIGNIFICANT UPPER LEVEL TROF WILL BE DROPPING DOWN OUT OF
CANADA. THERE/S AN IMPRESSIVE FRONTOGENETIC RESPONSE WITH WARM
ADVECTION DURING THIS PERIOD AS THE FLOW BACKS AHEAD OF IT. THE
FAST FLOW WILL ALSO FEATURE A SERIES OF WEAK SHORT WAVES PASSING
THROUGH. WE COULD SEE SOME RAIN SPREAD IN FROM THE WEST LATE
THURSDAY NIGHT AND CONTINUE ON FRIDAY. RAINFALL LOOKS LIGHT IN
GENERAL...WITH THE MAIN FOCUS DOWN OVER THE LOWER/MID MISSISSIPPI
VALLEY...CLOSER TO THE ASSOCIATED LOW LEVEL CYCLOGENESIS.
.SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE IS MEDIUM TO HIGH.
THE LONG RANGE MODELS HAD BEEN CLOSING OFF A BIG UPPER LOW JUST TO
OUR EAST/SOUTHEAST BY THE WEEKEND. THIS WOULD BRING CLOUDS AND
PRECIP TO THE SOUTHEAST CWA FROM TIME TO TIME. THE ECMWF AND THE
GEM /CANADIAN/ HAVE NOW BACKED OFF THAT SOLUTION IN FAVOR OF A
MORE PROGRESSIVE OPEN WAVE. THE GFS WHICH HAD BEEN AN OPEN
WAVE...NOW CREATES A CLOSED LOW. SIGH. THE BEST ODDS ARE WITH THE
NEW ECMWF AND GEM. THIS WOULD PUT OUR AREA UNDER THE PROTECTION OF
A VERY LARGE SCALE UPPER RIDGE...KEEPING IT DRY AND PLEASANT FROM
THE WEEKEND INTO EARLY NEXT WEEK. I CAN/T GIVE UP ENTIRELY ON THE
SMALL POPS IN THE SOUTHEAST YET AS THE MODELS DO HAVE A TENDENCY
TO COME BACK TO THEIR ORIGINAL SOLUTIONS. BUT IF THIS PROGRESSIVE
PATTERN HOLDS IN SUBSEQUENT RUNS...WE SHOULD BE ABLE TO PULL
PRECIP MENTION DURING THIS PERIOD.
&&
.AVIATION/00Z TAFS/...
STILL THINK STORMS COULD FIRE ACROSS OR MOVE INTO THE WESTERN
FORECAST AREA LATE THIS AFTERNOON AND EARLY EVENING...WITH A CHANCE
LINGERING THROUGH THE NIGHT. SOME OF THE STORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. BETTER WIDESPREAD
CHANCE FOR SHOWERS AND STORMS COMES TOMORROW AS THE MAIN SHORTWAVE
AND COLD FRONT COME THROUGH.
BACKED OFF ON LOWER VISIBILITIES IN THE TAFS FOR TONIGHT. WINDS
WILL BE ON THE LIGHT SIDE...BUT POSSIBLE CLOUDS AND CONVECTION
WOULD CERTAINLY DISRUPT FOG POTENTIAL. KIND OF A TOUGH CALL...AS
VISIBILITIES MAY TANK QUICKLY IF SKIES CLEAR OUT GIVEN RECENT RAIN
AND AMPLE LOW LEVEL MOISTURE. WILL HAVE TO KEEP A CLOSE EYE ON
SATELLITE TRENDS AND ADJUST TAFS AS NEEDED. LOWER CIGS/VSBYS LIKELY
AS USUAL WITHIN MODERATE TO HEAVY PRECIP. OTHERWISE...VFR CONDITIONS
WILL PREVAIL THROUGH WEDNESDAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&
TONIGHT/WEDNESDAY AND AVIATION/MARINE...DDV
WEDNESDAY NIGHT THROUGH TUESDAY...DAVIS
Hazardous weather outlook, Sep 4, 2:45 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 PM CDT TUE SEP 4 2012
WIZ046-047-051-052-056>060-062>072-050945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
345 PM CDT TUE SEP 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY WEST OF
MADISON...AS LOW PRESSURE MOVES INTO NORTHWEST WISCONSIN AND
WEAKENS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A
FOND DU LAC TO JANESVILLE LINE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE LIKELY WEDNESDAY AS A STRONG COLD FRONT SWEEPS
THROUGH THE AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY.
LMZ643>646-050945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
345 PM CDT TUE SEP 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE LIKELY ON WEDNESDAY AS A COLD FRONT MOVES
ACROSS LAKE MICHIGAN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS.
WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Sep 4, 6:30 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
730 PM CDT TUE SEP 4 2012
WIZ062-063-067-068-050130-
DANE-GREEN-IOWA-LAFAYETTE-
730 PM CDT TUE SEP 4 2012
...STRONG THUNDERSTORM MOVING TOWARD SOUTHERN IOWA AND LAFAYETTE
COUNTIES...
AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 34
MILES NORTHWEST OF DODGEVILLE TO 28 MILES WEST OF MINERAL
POINT...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
BLACKHAWK LAKE RECREATION AREA BY 750 PM CDT...
BELMONT BY 805 PM CDT...
BENTON BY 810 PM CDT...
MINERAL POINT AIRPORT BY 815 PM CDT...
GOVERNOR DODGE STATE PARK AND MINERAL POINT BY 820 PM CDT...
SHULLSBURG BY 825 PM CDT...
DARLINGTON BY 830 PM CDT...
IF THESE STORMS MAINTAIN THEIR CURRENT INTENSITY...THEN A SEVERE
THUNDERSTORM WARNING MAY BE NEEDED FOR THESE AREAS BY 8 OR 830 PM
CDT.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
MBK
Thunderstorm Wind, Sauk
- When
- September 4, 6:40 PM CST to 6:45 PM CST
- Where
- Sauk County, 3 mi S of Rock Spgs to 5 mi SSW of Baraboo
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $12,000
- Reported by
- 911 Call Center
- Coordinates
- 43.437, -89.920
Sauk County 911 Call Center personnel reported trees and power lines were blown down by damaging thunderstorm wind gusts estimated at 56 knots (65 mph) along a path from 3 miles south of Rock Springs to 5 miles south-southwest of Baraboo.
Thunderstorm Wind, Sauk
- When
- September 4, 6:46 PM CST to 6:49 PM CST
- Where
- Sauk County, 5 mi SE of Baraboo to Merrimac
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $12,000
- Reported by
- 911 Call Center
- Coordinates
- 43.419, -89.659
Sauk County 911 Call Center personnel reported trees and power lines were blown down by damaging thunderstorm wind gusts estimated at 56 knots (65 mph) along a path from 5 miles southeast of Baraboo to Merrimac.
Thunderstorm Wind, Iowa
- When
- September 4, 6:55 PM CST
- Where
- Iowa County, 4 mi SSW of Avoca
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 43.127, -90.550
Law enforcement officials reported trees were blown down by damaging thunderstorm wind gusts estimated at 56 knots (65 mph) 4 miles south-southwest of Avoca.
Thunderstorm Wind, Columbia
- When
- September 4, 7:00 PM CST to 7:20 PM CST
- Where
- Columbia County, 4.1 mi NE of Okee to 5 mi ESE of Arlington
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 43.390, -89.519
Law enforcement officials reported trees and power lines were blown down by damaging thunderstorm wind gusts estimated at 56 knots (65 mph) in an 8-mile wide swath from Harmony Grove to 5 miles east-southeast of Arlington.
Thunderstorm Wind, Iowa
- When
- September 4, 7:05 PM CST to 7:12 PM CST
- Where
- Iowa County, Edmund to Dodgeville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.970, -90.250
Law enforcement officials reported trees and power lines were blown down by damaging thunderstorm wind gusts estimated at 56 knots (65 mph) along a path from Edmund to Dodgeville.
Thunderstorm Wind, Columbia
- When
- September 4, 7:05 PM CST to 7:15 PM CST
- Where
- Columbia County, Portage to Pardeeville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 43.550, -89.450
Law enforcement officials reported trees were blown down by damaging thunderstorm wind gusts estimated at 56 knots (65 mph) in an 5-mile wide swath from Portage to Pardeeville.
Thunderstorm Wind, Dane
- When
- September 4, 7:10 PM CST
- Where
- Dane County, 2 mi W of Sun Prairie
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 43.180, -89.240
The public reported trees were blown down by damaging thunderstorm wind gusts estimated at 56 knots (65 mph) 2 miles west of Sun Prairie.
Thunderstorm Wind, Iowa
- When
- September 4, 7:11 PM CST
- Where
- Iowa County, Mineral Point Airport
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.890, -90.230
Thunderstorm Wind, Dane
- When
- September 4, 7:12 PM CST
- Where
- Dane County, 1 mi NE of Camp Randall Stadium
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 43.080, -89.396
The public reported large tree branches were blown down by damaging thunderstorm wind gusts estimated at 50 knots (60 mph) 1 mile northeast of Camp Randall Stadium in Madison.
Thunderstorm Wind, Dane
- When
- September 4, 7:14 PM CST
- Where
- Dane County, (Msn)truax Fld Madis
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.130, -89.330
Thunderstorm Wind, Green
- When
- September 4, 7:20 PM CST to 7:30 PM CST
- Where
- Green County, New Glarus to 7 mi E of Dayton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 42.820, -89.630
Law enforcement officials reported trees were blown down by damaging thunderstorm wind gusts estimated to be 56 knots (65 mph) along a path from New Glarus to 7 miles east of Dayton.
Thunderstorm Wind, Dane
- When
- September 4, 7:24 PM CST
- Where
- Dane County, 2 mi SSW of Stoughton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.893, -89.235
A HAM radio operator reported trees and large branches were blown down by damaging thunderstorm wind gusts estimated to be 56 knots (65 mph) 2 miles south-southwest of Stoughton.
Thunderstorm Wind, Jefferson
- When
- September 4, 7:31 PM CST
- Where
- Jefferson County, Lake Mills
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 43.080, -88.900
The Jefferson County 911 Call Center reported trees and power lines were blown down by damaging thunderstorm wind gusts estimated to be 56 knots (64 mph) in Lake Mills.
Thunderstorm Wind, Rock
- When
- September 4, 7:35 PM CST
- Where
- Rock County, Evansville to 5 mi ENE of Milton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 42.780, -89.300
A trained spotter reported trees were blown down by damaging thunderstorm wind gusts estimated to be 56 knots (64 mph) along a path from Evansville to 5 miles east-northeast of Milton.
Thunderstorm Wind, Dodge
- When
- September 4, 7:35 PM CST
- Where
- Dodge County, Lowell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 43.330, -88.800
A trained spotter reported trees and power lines blown down by damaging thunderstorm wind gusts estimated at 52 knots (60 mph) in Lowell.
Thunderstorm Wind, Dane
- When
- September 4, 7:39 PM CST
- Where
- Dane County, 1 mi NE of Stoughton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 42.930, -89.206
A trained spotter reported trees were blown down by damaging thunderstorm wind gusts estimated to be 56 knots (65 mph) 1 mile northeast of Stoughton.
Thunderstorm Wind, Lafayette
- When
- September 4, 7:50 PM CST
- Where
- Lafayette County, 7 mi NE of Darlington
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 42.752, -90.022
Law enforcement officials reported trees were blown down by damaging thunderstorm wind gusts estimated at 56 knots (65 mph) 7 miles northeast of Darlington.
Thunderstorm Wind, Jefferson
- When
- September 4, 7:53 PM CST
- Where
- Jefferson County, 1 mi E of Ft Atkinson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 42.930, -88.830
A trained spotter reported trees were blown down by damaging thunderstorm wind gusts estimated to be 52 knots (60 mph) 1 mile east of Fort Atkinson.
Thunderstorm Wind, Waukesha
- When
- September 4, 8:05 PM CST to 8:10 PM CST
- Where
- Waukesha County, 5 mi NW of Eagle to Eagle
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 42.931, -88.540
The Waukesha County 911 Center received reports of trees blown down by damaging thunderstorm wind gusts estimated at 56 knots (65 mph) from 5 miles northwest of Eagle to Eagle.
Thunderstorm Wind, Lafayette
- When
- September 4, 8:10 PM CST
- Where
- Lafayette County, New Digging
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 42.530, -90.330
Law enforcement officials reported trees were blown down by damaging thunderstorm wind gusts estimated at 56 knots (65 mph) in New Digging.
Thunderstorm Wind, Walworth
- When
- September 4, 8:10 PM CST to 8:25 PM CST
- Where
- Walworth County, La Grange to Delavan
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 42.800, -88.600
The Walworth County 911 Center received reports of trees blown down by damaging thunderstorm wind gusts estimated at 56 knots (65 mph) from La Grange to Delavan.
Thunderstorm Wind, Racine
- When
- September 4, 8:29 PM CST to 8:40 PM CST
- Where
- Racine County, Tichigan to Burlington
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 42.830, -88.220
The Racine County 911 Call Center reported trees and power lines blown down by damaging thunderstorm wind gusts estimated at 56 knots (65 mph) from Tichigan to Burlington.
Thunderstorm Wind, Racine
- When
- September 4, 8:35 PM CST
- Where
- Racine County, 3 mi SE of Wind Lake
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 42.799, -88.108
A trained spotter reported trees and power lines blown down by damaging thunderstorm wind gusts estimated at 52 knots (60 mph) in Wind Lake.
Thunderstorm Wind, Kenosha
- When
- September 4, 8:40 PM CST to 8:50 PM CST
- Where
- Kenosha County, Wheatland to Paris
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 42.600, -88.200
Law enforcement officials reported trees were blown down by damaging thunderstorm wind gusts estimated at 52 knots (60 mph) along a Wheatland to Paris line.
Thunderstorm Wind, Ozaukee
- When
- September 4, 8:42 PM CST
- Where
- Ozaukee County, Fredonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 43.470, -87.950
Law enforcement officials reported trees were blown down by damaging thunderstorm wind gusts estimated at 50 knots (58 mph) in Fredonia.
Thunderstorm Wind, Kenosha
- When
- September 4, 8:52 PM CST
- Where
- Kenosha County, 1.5 mi NE of Benet Lake
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 42.515, -88.009
Law enforcement officials reported were trees blown down by damaging thunderstorm wind gusts estimated at 60 mph (52 knots) 1.5 miles northeast of Benet Lake.
Hail, Lafayette
- When
- September 5, 1:55 AM CST
- Where
- Lafayette County, Belmont
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.730, -90.330
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Wisconsin, September 4 to 5, 2012$501,000 · EF2 · 25 events
- Hail and Damaging Winds in Minnesota, September 4 to 5, 2012$745,000 · 2.5 in hail · 20 events
- Hail and Damaging Winds in Kansas, September 4, 2012$285,000 · 61 kt wind · 11 events
- Flash Flooding and Damaging Wind in Arizona, September 4 to 5, 20121 injured · $280,000 · 70 kt wind · 3 events
- Damaging Winds in Oklahoma, September 4, 2012$405,000 · 70 kt wind · 3 events
- Hail and Damaging Winds in Iowa, September 4 to 5, 2012$183,000 · 64 kt wind · 17 events
- High Wind in Alaska, September 4 to 5, 2012$200,000 · 113 kt wind · 1 event
- Damaging Winds in Minnesota, September 4, 2012$100,000 · 61 kt wind · 4 events
- Flash Flood in Arizona, September 4, 2012$100,000 · 1 event
- Hail and Damaging Winds in Nebraska, September 4, 2012$75,000 · 56 kt wind · 4 events
- Tornado and Damaging Wind in New Jersey, September 4, 2012$32,000 · EF0 · 5 events
- Hail and Damaging Winds in Iowa, September 4, 2012$20,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414177, 414178, 414386, 414399, 414387, 414403, 414407, 414392, 414409, 414494, 414500, 414505, 414525, 414528, 414540, 414529, 414536, 414530, 414539, 414537, 414538, 414542, 414546, 414548, 414549, 414557, 414553.